Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 37, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at May 19, 2016, 8:30 PM CDT for Gonzales County, Texas. It took effect at May 20, 2016, 10:25 PM CDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- May 19, 2016, 8:30 PM CDT (01:30 UTC)
- In effect from
- May 20, 2016, 10:25 PM CDT
- Expired
- May 22, 2016, 4:13 AM CDT
- In force
- 30 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 74 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Guadalupe River at Gonzales (GNLT2).
- Action stage
- 17 ft
- Minor stage
- 31 ft
- Moderate stage
- 37 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08173900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
519
WGUS44 KEWX 200130
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
830 PM CDT THU MAY 19 2016
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Guadalupe River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC177-201930-
/O.NEW.KEWX.FL.W.0037.160521T0325Z-160522T0913Z/
/GNLT2.1.ER.160521T0325Z.160521T1200Z.160521T2113Z.NO/
830 PM CDT THU MAY 19 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for the Guadalupe River at Gonzales.
* from Friday evening to late Saturday night...or until the warning is
cancelled.
* At 7:45 PM Thursday the stage was 26.9 feet.
* Flood stage is 31.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late evening tomorrow and continue to
rise to near 31.9 feet by Saturday morning.The river will fall below flood
stage by Saturday afternoon.
* Impact...At 31.0 feet...Minor lowland flooding begins to enter the Gonzales
City Park..
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 31.3 feet on Feb 5
1992.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Fri Sat Sun Mon Tue
Gonzales 17 31 26.9 Thu 8 PM 27.5 31.9 24.5 18.3 16.0
&&
LAT...LON 2944 9746 2952 9746 2942 9727 2912 9729
2909 9737 2939 9736
$$1 follow-up statement
669
WGUS84 KEWX 201514
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1014 AM CDT FRI MAY 20 2016
...The flood warning is cancelled for the following rivers in Texas...
Guadalupe River at Gonzales Affecting Gonzales County
...The flood warning continues for the following rivers in Texas...
Sandies Creek Near Westhoff Affecting De Witt County
Guadalupe River Near Cuero Affecting De Witt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC177-201544-
/O.CAN.KEWX.FL.W.0037.000000T0000Z-160522T0913Z/
/GNLT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1014 AM CDT FRI MAY 20 2016
The flood warning is cancelled for the Guadalupe River at Gonzales.
* At 9:45 AM Friday the stage was 23.0 feet.
* Flood stage is 31.0 feet.
* Forecast...The river will crest below flood stage at 28.5 feet Saturday
afternoon.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sat Sun Mon Tue Wed
Gonzales 17 31 23.0 Fri 10 AM 28.4 22.6 16.8 15.2 14.7
&&
LAT...LON 2944 9746 2952 9746 2942 9727 2912 9729
2909 9737 2939 9736
$$
TXC123-210914-
/O.EXT.KEWX.FL.W.0038.160520T1851Z-160522T0120Z/
/WHOT2.1.ER.160520T1851Z.160521T0600Z.160521T1320Z.NO/
1014 AM CDT FRI MAY 20 2016
The flood warning continues for the Sandies Creek Near Westhoff.
* At 9:15 AM Friday the stage was 20.2 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage Friday afternoon and continue to rise to
near 21.8 feet during the early morning hours on Saturday. The river will fall
below flood stage Saturday morning.
* Impact...At 22.0 feet...Sandies Creek escapes the channel hundreds of yards
into the flood plain from the headwaters to the Guadalupe River confluence.
Livestock in low areas are cut off and potentially drowned. Secondary roads
and low bridges are flooded and dangerous. The approaches of the
Westhoff/Cheapside road bridge over Sandies Creek are flooded and water is to
the bottom of the bridge..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sat Sun Mon Tue Wed
Westhoff 12 21 20.2 Fri 09 AM 21.2 17.6 9.9 5.4 4.8
&&
LAT...LON 2923 9749 2923 9742 2918 9734 2911 9733
2909 9737 2914 9739
$$
TXC123-210914-
/O.EXT.KEWX.FL.W.0034.000000T0000Z-160523T2224Z/
/CUET2.1.ER.160520T1506Z.160522T0000Z.160523T1024Z.NO/
1014 AM CDT FRI MAY 20 2016
The flood warning continues for the Guadalupe River Near Cuero.
* At 10:01 AM Friday the stage was 24.0 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by late Friday morning and continue to rise to
near 28.6 feet by Saturday evening. The river will fall below flood stage by
Monday morning.
* Impact...At 29.0 feet...Moderate lowland flooding makes secondary roads and
bridges very dangerous to auto traffic..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sat Sun Mon Tue Wed
Cuero 19 24 24.0 Fri 10 AM 28.0 28.2 23.6 17.6 12.9
&&
LAT...LON 2909 9737 2912 9729 2906 9718 2899 9714
2894 9720 2901 9724
$$
sbsWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at May 19, 6:45 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, May 19, 6:45 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 645 PM CDT THU MAY 19 2016 .AVIATION DISCUSSION...FOR 00Z TAF PERIOD... CIGs across the area are improving with the passage of showers and storms from this morning. Expect VFR to perist through the first few hours of the TAF before IFR CIGs quickly develop at or around midnight for the I-35 terminals. Expecting LIFR in the daybreak hours as well with IFR, possibly LIFR FG to boot. KDRT should avoid IFR impacts as latest forecast models keep low level atmosphere a bit drier out west. Still could see MVFR CIGs develop there though. All terminals are expected to recover to VFR by mid day tomorrow. && .PREV DISCUSSION... /ISSUED 616 PM CDT THU MAY 19 2016/ UPDATE... We have cancelled the Flash Flood Watch for the remaining counties of South Central Texas where it was still in effect. Rains have ended and only isolated light rain showers are possible tonight. The threat for new flash flooding has ended. However, due to heavy rains up to 4 inches last night into today, numerous streams and rivers will continue to be in flood or out of banks this evening into Friday, with some possibly through Saturday into early Sunday. See Flood Warnings (FLW/FLS) and River Statements (RVS) for those rivers and streams. The remainder of the South Central Texas forecast is on track. PREV DISCUSSION... /ISSUED 246 PM CDT THU MAY 19 2016/ SHORT TERM (Tonight through Friday Night)... Upper air analysis this morning showed a trough over NM with southwesterly flow over Texas. There was a weak ridge behind it over the southern Great Basin. At the surface, a trough was moving across our eastern counties and a stationary front was stretched along the coast from Houston to Corpus Christi and then inland to Zapata. The eastern part of the surface front is expected to move toward the northeast tonight while the western part moves away to the south. The upper trough will move across Texas tonight. The front will be close enough to our eastern counties to keep chances for rain in the forecast tonight. Most of the area should be dry Friday as the upper trough and surface front move away. There may be a surge of moisture up the Rio Grande and showers and thunderstorms are possible over the western counties Friday night. LONG TERM (Saturday through Thursday)... The weak upper ridge will move across the region over the weekend. The frontal boundary will linger across South Texas and this may provide enough lift to keep slight to low end chance POPs in the forecast Saturday and Sunday. Another deep upper trough will move through the west during the early part of next week. This will bring southwesterly flow over Texas by Tuesday night. This pattern will continue for the rest of the period. While most of the area should be dry through this period...there will be isolated showers and thunderstorms each day. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 62 81 66 86 70 / 10 10 10 20 20 Austin Bergstrom Intl Airport 62 81 65 85 69 / 10 10 10 20 20 New Braunfels Muni Airport 62 82 66 86 70 / 10 10 10 20 20 Burnet Muni Airport 60 79 64 84 69 / 10 10 10 10 10 Del Rio Intl Airport 64 84 69 88 72 / 10 10 20 20 20 Georgetown Muni Airport 60 80 64 85 69 / 10 10 10 10 20 Hondo Muni Airport 62 83 67 86 71 / 10 10 20 20 20 San Marcos Muni Airport 62 81 66 85 70 / 10 10 10 20 20 La Grange - Fayette Regional 65 82 67 86 71 / 10 10 10 20 20 San Antonio Intl Airport 63 82 68 85 71 / 10 10 10 20 20 Stinson Muni Airport 65 83 69 87 72 / 10 10 10 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...TB3 Synoptic/Grids...04 Public Service/Data Collection...33
Hazardous weather outlook, May 19, 3:57 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 357 PM CDT THU MAY 19 2016 TXZ171>173-183>194-202>209-217>225-228-202100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 357 PM CDT THU MAY 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. REMNANT FLOODING IMPACTS ASSOCIATED WITH HEAVY RAINFALL FROM THIS MORNING WILL CONTINUE INTO THE EVENING HOURS ACROSS THE INTERSTATE 35 CORRIDOR COUNTIES AND EAST. HOWEVER...NO OTHER ADDITIONAL RAINFALL IS ANTICIPATED. PATCHY FOG WILL BE POSSIBLE OVERNIGHT AND THROUGH THE EARLY MORNING HOURS BUT OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TB3
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:03 PM CDT | River Flood Warning | EWX | Fayette | 60 hr |
| May 19, 8:05 PM CDT | River Flood Warning | EWX | Travis | 23 hr |
| May 20, 4:19 AM CDT | River Flood Warning | EWX | DeWitt | 53 hr |
| May 20, 6:59 AM CDT | River Flood Warning | EWX | Bexar | 14 hr |
| May 20, 10:51 AM CDT | River Flood Warning | EWX | Bastrop | 21 hr |
| May 20, 10:51 AM CDT | River Flood Warning | EWX | Bastrop, Fayette | 31 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.